Alert archive / Missouri / River Flood Warnings in 2025
River Flood Warning 32, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 21, 2025, 3:47 AM CDT for Marion County, Missouri. It took effect at Apr 21, 2025, 11:51 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2025, 3:47 AM CDT (08:47 UTC)
- In effect from
- Apr 21, 2025, 11:51 AM CDT
- Expired
- Apr 21, 2025, 9:53 AM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 13.11 ft at Apr 21, 2025, 5:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
213
WGUS43 KLSX 210847
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
347 AM CDT Mon Apr 21 2025
...The National Weather Service in St Louis has issued a Flood
Warning for the following rivers in Missouri...
North River at Palmyra.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC127-222100-
/O.NEW.KLSX.FL.W.0032.250421T1651Z-250423T1400Z/
/PALM7.1.ER.250421T1651Z.250421T2000Z.250422T0801Z.NO/
347 AM CDT Mon Apr 21 2025
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO WEDNESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...North River at Palmyra.
* WHEN...From this morning to Wednesday morning.
* IMPACTS...At 14.0 feet, Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* ADDITIONAL DETAILS...
- At 3:30 AM CDT Monday the stage was 12.9 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 15.0 feet late this
afternoon. It will then fall below flood stage late tonight.
- Flood stage is 13.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
North River
Palmyra 13.0 12.9 11.9 MSG MSG MSG MSG
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$
Kimble1 follow-up statement
296
WGUS83 KLSX 211453 RRA
FLSLSX
Flood Statement
National Weather Service St Louis MO
953 AM CDT Mon Apr 21 2025
...The Flood Warning is cancelled for the following rivers in
Missouri...
North River at Palmyra.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC127-211600-
/O.CAN.KLSX.FL.W.0032.250421T1651Z-250421T1453Z/
/PALM7.1.ER.250421T0903Z.250421T0930Z.250421T1042Z.NO/
953 AM CDT Mon Apr 21 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the North River at Palmyra.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Monday the stage was 11.6 feet.
- Forecast...The river is expected to fall to 3.7 feet Monday,
April 28.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
North River
Palmyra 13.0 11.6 6.6 4.5 3.9 3.7 3.7
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$
CarneyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 21, 3:02 AM CDT, 45 minutes earlier. Its key messages:
- Temperatures will cool to near normal (mid-60s/low-70s) today. Warmth surges back into the area Tuesday with near to above normal temperatures persisting through the remainder of the week.
- The pattern becomes active over the central U.S. from mid to late week. There is some uncertainty in precipitation potential as several weak disturbance track cross the mid-Mississippi Valley.
Area forecast discussion, Apr 21, 3:02 AM CDT, 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Saint Louis MO 302 AM CDT Mon Apr 21 2025 .KEY MESSAGES... - Temperatures will cool to near normal (mid-60s/low-70s) today. Warmth surges back into the area Tuesday with near to above normal temperatures persisting through the remainder of the week. - The pattern becomes active over the central U.S. from mid to late week. There is some uncertainty in precipitation potential as several weak disturbance track cross the mid-Mississippi Valley. && .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 248 AM CDT Mon Apr 21 2025 Low pressure continues to march off to the northeast, dragging the cold front east of the forecast area early this morning. Westerly surface winds gradually turn out of the northwest behind the departing low and associated cold front, gradually drawing cooler air into the region today. Low clouds linger behind the system thanks in part to saturation below 800 mb. HREF total cloud cover percentages show clouds breaking/clearing from west to east this morning into early afternoon. Deterministic guidance has this occurring as drier air continues to filter into the 925-850 mb layer, effectively scouring out any lingering low level saturation. Much of the region breaks out into sunshine by early to mid-afternoon with clearing occurring earlier in the day over central Missouri and locations along and east of the Mississippi River around/after 18z. HREF ensembles show a pocket of greater spread (4-6 degrees F) extending down the back side of the cloud deck, signaling minor timing difference in the speed of clearing, but quickly erodes as temperatures respond rather quickly to sunshine. Highs will range from the mid-60s (north) to the low-70s (south). Surface high pressure maintains clear skies with light winds overnight, allowing temperatures to cool into the mid/upper 40s by Tuesday morning. Low pressure tracks through the northern Plains as surface flow turns out of the south and southwest at the back side of the southeastern ridge. Milder air advects back into the region, resulting in mid-level temperatures warming around 10C Tuesday. In the process, upper level moisture increases enough to push high clouds in Tuesday afternoon. Cloud cover looks thin enough to have little impact on temperatures with highs in the mid-70s to near 80 degrees. Maples && .LONG TERM... (Tuesday Night through Sunday) Issued at 248 AM CDT Mon Apr 21 2025 The synoptic pattern gets a little more challenging as the week progresses. The northern stream system includes a trailing cold front that eventually stalls as warm air advection pushes northward. The end result is a stationary front that sets up somewhere in the vicinity of southern Iowa. Meanwhile, surface high pressure moves into the eastern Great Lakes while southeastern mid-level ridging remains fairly steady. One thing that looks a little more clear across deterministic solutions is the presence of a dry layer that is crammed between moisture along and south of the MO/AR border and moisture pooling along the stalled boundary to the north. The dry layer may hold through the first half of Wednesday, possibly longer. By Wednesday afternoon, mid/upper shortwave energy moves into the central Plains and advects moisture in from the south. Low precipitation chances (20-40 percent) were originally dispersed across a large portion of the forecast area only a couple of days ago. Chances have gradually pulled to the north and will likely continue this trend as additional data in subsequent updates get a handle on the dry layer and timing of moisture advection in the later half of the week. A series of generally west-to-east-moving shortwaves embedded in zonal flow aloft ride atop the stationary boundary that keep chance PoPs to the north at least initially. Chances increase in time as the stalled boundary is shunted southward as a corresponding surface low track northeast over northern Missouri and southern Iowa late Thursday into Friday. LREF ensemble members show the greatest spread in the forecast around this timeframe, indicating uncertainty in the where the boundary is positioned. 00z LREF data suggested the spread over the north near the boundary early Friday, expanding southward with the boundary through Friday afternoon. Shortwaves will take advantage of the increased moisture and surface boundary to give rise to scattered showers and thunderstorms in an increasingly unstable, weak flow environment. While exacting timing and rain potential is uncertain, the highest chances remain centered on Friday with the anticipation that the front drops southward through the forecast area and stalls to the south. By next weekend, surface high pressure builds southeastward as an amplified upper level ridge moves east over the central U.S. Mild or even warm conditions are favored for now. Though part of next weekend looks dry, this will be highly dependent on both the trends in the stalled front to our south and how the pattern influences the track of additional disturbance later in the weekend. Maples && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1051 PM CDT Sun Apr 20 2025 Showers and thunderstorms will continue to exit the area through tonight. Low MVFR to IFR cloud cover is following behind. This deck will produce restricted flight conditions into late morning before scattering. Dry and VFR conditions will persist thereafter. Otherwise, gusty winds will continue over a similar timeframe before diminishing in the afternoon and becoming light and variable areawide by evening. Jaja && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 21, 2:49 AM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 249 AM CDT Mon Apr 21 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220800- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 249 AM CDT Mon Apr 21 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are possible Tuesday night through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Maples
In the hours before
Local storm report, Apr 20, 10:02 PM CDT, 5 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1002 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM Tstm Wnd Dmg 2 NNW Odin 38.64N 89.07W
04/19/2025 Marion IL Public
Damage to a shed, debris flung into field.
&&
BRCLocal storm report, Apr 21, 1:33 AM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
133 AM CDT Mon Apr 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Dmg Camp Point 40.04N 91.07W
04/20/2025 Adams IL Public
Picture received of a tree snapped and blown
over.
&&Local storm report, Apr 21, 1:40 AM CDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
140 AM CDT Mon Apr 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Tstm Wnd Dmg 3 W Hannibal 39.71N 91.45W
04/20/2025 Marion MO Public
Multiple reports of damage including
trailers destroyed near Hannibal Regional
Hospital.
&&Local storm report, Apr 21, 1:50 AM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
150 AM CDT Mon Apr 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Tstm Wnd Dmg 1 ESE Wartburg 38.28N 90.18W
04/20/2025 Monroe IL Emergency Mngr
Metal in power lines on LRC Rd.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:13 PM CDT | Tornado Warning | LSX | Iron, Madison, Reynolds, Saint Francois, Washington | 47 min |
| Apr 20, 7:28 PM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 37 min |
| Apr 20, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Madison, Sainte Genevieve, Saint Francois, Saint Louis | 52 min |
| Apr 20, 7:56 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 49 min |
| Apr 20, 8:19 PM CDT | Tornado Warning | LSX | Madison | 41 min |
| Apr 20, 8:53 PM CDT | River Flood Warning | LSX | Monroe | 49 hr |
| Apr 20, 8:53 PM CDT | River Flood Warning | LSX | Lincoln | 67 hr |
| Apr 20, 8:57 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 60 hr |
| Apr 20, 8:57 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 67 hr |
| Apr 20, 8:57 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Apr 21, 7:23 AM CDT | River Flood Warning | LSX | Lewis | 23 hr |
| Apr 21, 7:23 AM CDT | River Flood Warning | LSX | Lewis | 61 hr |
| Apr 21, 11:19 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
Nearby
River Flood Warnings in Missouri, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.